MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ZZ19LN85ZZZ016N
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a pressure point due to fold on the foam cuff.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: a customer response was attached to the complaint.(updated b5, h6), corrected data: e1 - email and phone number switched.
 
Event or Problem Description
Additional information received via e-mail on (b)(6)-2022: the pressure point caused of the cannula was noticed by the healthcare professional (homecare provider) during the trach change.The wound did not require any surgical treatment; it was sufficient to cover the area and provide pressure relief.To relieve the pressure, the upper cuff was not completely filled with air.During this, speaking was significantly limited and the wound was painful.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated.H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing was performed.Visual inspection found a slight crease / fold / bagginess in the cuff.This crease / fold / bagginess disappeared when inserting 3 cc of air into the cuff.Functional testing found no manufacturing defect was determined with the returned device.Device passed all functional testing.No problem found.Root cause cannot be determined as the sample was successfully tested and no discrepancies were detected.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15057710
Report Number3012307300-2022-13674
Device Sequence Number14787009
Product Code JOH
UDI-Device Identifier15019517213713
UDI-Public15019517213713
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZZ19LN85ZZZ016N
Device Catalogue NumberZZ19LN85ZZZ016N
Device Lot NumberGA027104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer09/06/2022
04/11/2023
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date10/04/2022
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown